MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH SLIDE/FIXED HAMMER 700 GRAMS; HAMMER,SURGICAL

OBERDORF SYNTHES PRODUKTIONS GMBH SLIDE/FIXED HAMMER 700 GRAMS; HAMMER,SURGICAL
Catalog Number 03.010.056
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.(b)(6).Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2020, the patient underwent an open reduction internal fixation (orif) surgery for right tibia diaphysis fractures using the expert tibial nail system.Before the surgery the hospital found that the case had been tainted in a brown color.Later, they found that the disposable sheet to wrap this case had also been tainted in a brown color.They did not find any breakage that would lead to a problem.They wiped down the case and then used the instruments.The surgery was successfully completed.This report is for one (1) slide/fixed hammer 700 grams.This is report 3 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection: upon visual inspection of the complaint device it can be seen that the returned hammer is used (sings of scratches and dents), but still in a good condition and fully functional.Since the product was delivered decontaminated/sterilized status, the bleeding out of the handles could not be reproduced anymore.Document/specification review: the manufacturing review shows that the production procedures were according to the specifications and there were no issues that would contribute to this complaint condition.Failure in material or production could not be detected.Summary: the review of the production history revealed that this item was manufactured in february 2012 according to the specifications.No manufacturing related issues that would have contributed to this complaint condition were found.The received condition of the device is concordant with the complaint description and the complaint condition is confirmed.The root cause (regarding the bleeding out handles) was identified during the performed cq evaluation and therefore the in the investigation flow listed remaining investigation steps are not required.The potential cause for this investigation will be rated as normal wear, since the product was in use for 8 years.We wish to assure you that the canevasit/phenolic handles, although they are no longer the state of the art choice, are safe to use.Tests carried out by an independent laboratory (medical device services, d-82205 gilching) have confirmed that a new canevasit handle, after sterilization is not cytotoxic.As part of our aspiration to offer the best quality products to our clients, in 2013, synthes initiated a program to replace the canevasit/phenolic handles of all instruments sold with either medical grade silicone rubber or polyphenylsulfone (ppsu).We have identified over 300 different instruments with canevasit/phenolic handles.Many of the most sold articles are already available in either silicone or ppsu.We at depuy synthes like to assure you that we are committed to offer all instruments with either silicone or ppsu handles by end 2021 and like to thank you for your cooperation and patience.Synthes recommends following the available reprocessing instructions to avoid possible problems (see information sheet or refer to https://emea.Depuysynthes.Com/hcp/reprocessing-care-maintenance.) based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history part: 03.010.056, lot: 7764806, manufacturing site: hägendorf, release to warehouse date: 21.February 2012.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SLIDE/FIXED HAMMER 700 GRAMS
Common Device Name
HAMMER,SURGICAL
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10144583
Report Number8030965-2020-04111
Device Sequence Number2561288
Product Code FZY
UDI-Device Identifier07611819760868
UDI-Public07611819760868
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.056
Device Lot Number7764806
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2020
Initial Date Received by Manufacturer 06/02/2020
Supplement Date Received by Manufacturer06/12/2020
07/08/2020
Initial Report FDA Received Date06/11/2020
Supplement Report FDA Received Date06/26/2020
07/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1